It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Skin Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2003, 06:00 PM   #1
Junior Member
(female)
 
Join Date: Jul 2002
Posts: 20
pizazz8 HB User
Red face Melasma

has anyone gotten brown spots on there face as a result of birth control pills? I have developed "sun spots" i think as a result of being on ortho- tricyclen...i am thinking of switchin to yasmine...do you think this will help..there is no estrogen> has this happened to anyone?

 
Old 05-26-2003, 07:24 PM   #2
Junior Member
(female)
 
Join Date: Apr 2003
Location: United States
Posts: 14
gem2003 HB User
Post

There is estrogen in Yasmin as well, albeit likely a different form. I think that some people are just more susceptible to this than others. If you plan on staying on the pill, the best thing you can do it wear a good sunscreen and a hat, stay out of the sun and tanning beds as much as possible, and apply a fade cream to lighten or remove the spots you already have. SOmetimes they go away once you stop taking the pill. Women often get this conditon when pregnant, and it is therefore called the mask of pregnancy. IT usually improves once the hormones settle back down.

 
Sponsors Lightbulb
   
Old 05-29-2003, 12:46 AM   #3
Inactive
(female)
 
Join Date: Mar 2003
Location: Owasso, Oklahoma
Posts: 124
sakara33 HB User
Post

I have the same problems....but I just started noticing it about 3 years ago and it seems to be getting worse (and yes it is caused by taking estrogen I have been taking it for about 10 yrs now and I am 34 yrs old)...but the more your out in the sun the worse it gets....so I stopped tanning...altogether...anyway I am getting ready to try a new product that I got from my Derma Dr today it is called tri-luma it has 3 key active ingredients which are fluocinolone acetonide, hydroquinone, and tretinoin which are a bleaching cream,
retin-a, and a steroid cream.......it is only an 8 week program...then I will go back to using the retin-a to maintain it....will let you know how it goes......and remember to stay out of the sun if at all possible but if you must then use a sunscreen with an SPF of 30 or higher always on your face.....

[This message has been edited by sakara33 (edited 05-29-2003).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Melasma and Maca Root Brenda East Menopause 0 09-03-2009 12:30 PM
melasma? tiredpoet Birth Control 4 06-16-2008 09:59 AM
Acne AND scars...and wrinkles, and melasma ahmee72 Acne 3 06-11-2008 12:56 PM
Melasma (dark patches of skin on face) Dynastar Birth Control 5 10-12-2007 08:37 AM
The pill and melasma andreah1 Women's Health 1 06-24-2006 06:43 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (9), sjb (7), solofelix (4), TheHappyMan (4), Marti (3), horsies (3), AuntieLeela (3), ladybud (3), Hating glasses (3), seaduced (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 07:57 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!